SaneVax Introduces One More Cervarix Girl: Lara from Wales



By Norma Erickson

January 30, 2011

Lara’s story is but another in the line of tragedies following GlaxoSmithKline’s “Armed for Life” marketing campaign for Cervarix.

Prior to Cervarix, Lara was every mother’s dream child. She didn’t cry, finished her bottles in the blink of an eye and was always smiling. As she grew, she began to remind people of the “energizer bunny.” She was always on the go, participating in every physical activity she could find. Lara rode bicycles, roller skated, played football, basketball, hockey, and rode horses. She enjoyed walking on the beach, surfing and swimming. Lara was constantly surrounded by friends and admirers of all ages. On top of all this, at only 13 years old, Lara knew what she wanted to do with her life – she was going to become a forensic pathologist. She worked very hard in school and her performance record showed it. In short, she was a girl who would make any mother proud.

On 13 October 2008, Lara received her first injection of the HPV vaccine Cervarix. The day went without incident. Lara had no adverse reaction. Unfortunately, that was not the case with her second injection.

Shortly after her second jab, 17 November 2008, Lara started feeling very ill. She had a high temperature, sore throat, headaches, joint pain, and extreme tiredness. It seemed all of her energy was gone. Lara’s mom took her to the GP who put her on some medication to control the symptoms and sent her home. After a few weeks, she was able to go back to school.

Even though the package insert for Cervarix clearly states that further injections should not take place when an adverse reaction is experienced, Lara was administered the third and final injection on 31 March 2009. Shortly after, her perfect world began to fall apart. Lara woke up the morning after her third injection not feeling well. Her symptoms began with a very high temperature and difficulty walking. She lost her voice. Being the responsible student she was, she tried valiantly to attend classes. After three days, she could no longer handle it and had to stay home.

That was only the beginning of Lara’s new medical conditions. She started to experience extreme sensitivity to light. For days, she would have to sit in a darkened room because light hurt her eyes so badly. Things started to smell unusual, she began to lose her hair, had terrible headaches, and neck pain. Lara had trouble walking. Her legs just would not do what she wanted them to do. At times, she could not even keep her balance when she was sitting down. Probably the most disturbing symptom was the unexplained weight loss. When Lara started losing weight, her mom put her on a high calorie diet. In spite of all Lara ate, she still lost 3 stones (42 pounds) over the next few months. Lara is living a nightmare.

During this time, Lara was taken to eight different doctors at two different hospitals. Lara has been admitted to the hospital several times, but no one seemed to know what was happening to her. Frequently, she was prescribed painkillers, told she must have a virus and sent home. At various other times, her mom was told she was bulimic, just seeking attention, on drugs, or that it was all in her head. At least once, her mom was accused of being paranoid, the equivalent of Munchausen by proxy. Lara has now been diagnosed with CFS/ME, chronic fatigue syndrome/myalgic encephalomyelitis. Although there are many potential causes of this condition, one recognized possible cause is a vaccine-reaction.

Read Full Article…

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.